It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Chuck on February 19, 2000 at 11:32:31:

In Reply to: Re: Coming Off Dilantin posted by Sean on January 14, 2000 at 16:10:02:

I am currently experiencing Dilantin side effects again with a body rash. Because I have psoriasis, the difficulty is increased due
to the possibility of exfoliation. Went to the ER last night (always at night) and am now on a steroid for the next six days.
The doc suggested that after taking Dilantin for 35 years I might want to try something else. I am
scared spitless about the possibility of breakthrough seizure while changing meds. I have not had
many seizures as long as my level is within the normal limits. I am always on the high side.
I will discuss this on another post which will be under the heading of "High Altitudes and Dilantin".

I had two Grand Mal seizures in the early 80's. After the second one my doctor put me on Dilantin,
: : : 400 mg per day, and I have never had another seizure. I also have not experienced any side-effects from
: : : the Dilantin, other than some memory loss and fatigue.
: : : Two years ago I switched neurologists. The new doctor is now suggesting that, because there are
: : : potential Liver problems fron long-term use of Dilantin, I may want to come-off it. He is leaving it up to me.
: : : He also says there is a 50-50 chance I could have another seizure. After I come-off the Dilantin he wants
: : : to put me on Neurontin for a year.
: : : Anybody out there have any similar experience? Any info on Neurontin? Please feel free to e-mail me.
: : : Thanks.

: : : Sean Shevlin hey, Sean, my neurologist told me that he was going to take me off of Dilantin and put me on Depakote. Just the other month, however, he raised my Dilantin level to 560 mg a day! When I complanied about the memory loss, he denied that the Dilantin was causing it.Can you let me know about Neurontin?It has got to be cheaper than Depakote!Thanx!Jill

: Jill: My doctor also denied the relationship between Dilantin & memory loss. Anyway, I won't be starting the Neurontin until I am completely off the Dilantin. I start weening-off it on 2/3/2000 & will be on Neurontin 2 months later. I'll let you know how it goes.
: Sean


Follow Ups

All times are GMT -7. The time now is 04:40 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!